Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: State and mode estimation for discrete-time jump Markov systems
Author: Elliott, R.
Dufour, F.
Malcolm, W.
Citation: SIAM Journal on Control and Optimization, 2006; 44(3):1081-1104
Publisher: Siam Publications
Issue Date: 2006
ISSN: 0363-0129
Statement of
Robert J. Elliott, Francois Dufour, and W. P. Malcolm
Abstract: In this article we compute new state and mode estimation algorithms for discrete-time Gauss--Markov models whose parameter sets switch according to a known Markov law. An important feature of our algorithms is that they are based upon the exact filter dynamics computed in [R. J. Elliott, F. Dufour, and D. Sworder, IEEE Trans. Automat. Control, 41 (1996), pp. 1807--1810]. The fundamental and well-known obstacle in estimation of jump Markov systems is managing the geometrically growing history of candidate hypotheses. In our scheme, we address this issue by proposing an extension of an idea due to Viterbi. Our scheme maintains a fixed number of candidate paths in a history, each identified by an optimal subset of estimated mode probabilities. We compute finite-dimensional suboptimal filters and smoothers, which estimate the hidden state process and the mode probability. Our smoothers are based upon a duality between forward and backward dynamics. Further, our smoothing algorithms are general and can be configured into the standard forms of fixed point, fixed lag, and fixed interval smoothers. A computer simulation is included to demonstrate performance.
Keywords: reference probability
jump Markov systems
hybrid dynamics
Viterbi algorithm
Rights: Copyright © 2005 Society for Industrial and Applied Mathematics
DOI: 10.1137/S0363012904442628
Appears in Collections:Applied Mathematics publications
Aurora harvest 6

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.